MAUDE Adverse Event Report: STAAR SURGICAL COMPANY SEE H10; INTRAOCULAR LENS

STAAR SURGICAL COMPANY SEE H10; INTRAOCULAR LENS
Model Number CC4204A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vitrectomy (2643)
Date of Event 03/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device: collamer ultraviolet-absorbing posterior chamber single piece foldable intraocular lens.Device evaluaion: lens was returned in liquid, in lens vial and biohazard bag.Visual inspection found no damage to the lens.(b)(4).
 
Event or Problem Description
The reporter stated that a cc4204a collamer single piece lens, +17.5 diopter was used and was being returned due to a unplanned anterior vitrectomy, sutures were required.No iol was implanted after anterior vitrectomy.Additional information has been requested but none has been forthcoming.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
This complaint is corrected to "product problem" from "adverse event".The icl was not implanted in the patient and anterior vitrectomy seems to have been performed due to other patient anatomy issue and before icl implantation.The reporter stated that a cc4204a collamer single piece lens +17.5 diopter was to be used, but was returned instead, due to an unplanned vitrectomy performed on the patient, sutures were required.Type of reportable event is "malfunction" instead of "serious injury." (b)(4).

Brand Name
SEE H10
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key6675859
Report Number2023826-2017-01067
Device Sequence Number19325629
Product Code HQL
UDI-Device Identifier00841542102346
UDI-Public(01)00841542102346(17)180831
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P990013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/31/2018
Device Model NumberCC4204A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/31/2017
Supplement Date Received by Manufacturer09/01/2017
Initial Report FDA Received Date06/28/2017
Supplement Report FDA Received Date09/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR